Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Evaluation of a constant associated with a parking problem


Authors: M. Lal and P. Gillard
Journal: Math. Comp. 28 (1974), 561-564
MSC: Primary 65D20
MathSciNet review: 0341814
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A constant associated with a random space filling problem is computed to 19D. This is achieved by numerically solving an integral-difference equation.


References [Enhancements On Off] (What's this?)

  • [1] A Rényi, "On a one dimensional problem concerning random space-filling," Magyar Tud. Akad. Mat. Kutató Int. Közl., v. 3, 1958, no. 1/2, pp. 109-127. (Hungarian) MR 21 #3039. MR 0104284 (21:3039)
  • [2] A. Dvoretzky & H. Robbins, "On the 'parking' problem," Magyar Tud. Akad. Mat. Kutató Int. Közl., v. 9, 1964, pp. 209-225. MR 30 #3488. MR 0173275 (30:3488)
  • [3] J. J. A. Beenakker, The Differential-Difference Equation $ \alpha xf'(x) + f(x - 1) = 0$, Ph.D. Thesis, Technische Hogeschool, Eindhoven, The Netherlands, 1966.
  • [4] I. Palásti, "On some random space filling problems," Magyar Tud. Akad. Mat. Kutató Int. Közl., v. 6, 1960, pp. 353-360. (Russian) MR 26 #4466. MR 0146947 (26:4466)
  • [5] Mohan Lal & Paul Gillard, "Numerical solution of two differential-difference equations on analytic theory of numbers," Conference on Numerical Solution of Differential Equations, Lecture Notes in Math., vol. 109, Springer-Verlag, Berlin and New York, 1969, pp. 179-187.
  • [6] A. Ralston & H. S. Wilf (Editors), Mathematical Methods for Digital Computers. Vol. 2, Wiley, New York, 1967, p. 135. MR 35 #2516. MR 0117906 (22:8680)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20

Retrieve articles in all journals with MSC: 65D20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1974-0341814-9
PII: S 0025-5718(1974)0341814-9
Keywords: Differential-difference equation, random space filling
Article copyright: © Copyright 1974 American Mathematical Society